Liouville-type theorems and decay estimates for solutions to higher order elliptic equations
Annales de l'I.H.P. Analyse non linéaire, Volume 29 (2012) no. 5, pp. 653-665.

Liouville-type theorems are powerful tools in partial differential equations. Boundedness assumptions of solutions are often imposed in deriving such Liouville-type theorems. In this paper, we establish some Liouville-type theorems without the boundedness assumption of nonnegative solutions to certain classes of elliptic equations and systems. Using a rescaling technique and doubling lemma developed recently in Poláčik et al. (2007) [20], we improve several Liouville-type theorems in higher order elliptic equations, some semilinear equations and elliptic systems. More specifically, we remove the boundedness assumption of the solutions which is required in the proofs of the corresponding Liouville-type theorems in the recent literature. Moreover, we also investigate the singularity and decay estimates of higher order elliptic equations.

DOI: 10.1016/j.anihpc.2012.02.004
Classification: 35B53,  35J40,  35J47,  35B45
Keywords: Higher order elliptic equations, Polyharmonic operators on half spaces, Dirichlet problem, Navier boundary condition, Liouville-type theorem, Decay estimates for solutions, Doubling property, Without boundedness assumptions
@article{AIHPC_2012__29_5_653_0,
     author = {Lu, Guozhen and Wang, Peiyong and Zhu, Jiuyi},
     title = {Liouville-type theorems and decay estimates for solutions to higher order elliptic equations},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {653--665},
     publisher = {Elsevier},
     volume = {29},
     number = {5},
     year = {2012},
     doi = {10.1016/j.anihpc.2012.02.004},
     zbl = {1255.35064},
     mrnumber = {2971025},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2012.02.004/}
}
TY  - JOUR
AU  - Lu, Guozhen
AU  - Wang, Peiyong
AU  - Zhu, Jiuyi
TI  - Liouville-type theorems and decay estimates for solutions to higher order elliptic equations
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2012
DA  - 2012///
SP  - 653
EP  - 665
VL  - 29
IS  - 5
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2012.02.004/
UR  - https://zbmath.org/?q=an%3A1255.35064
UR  - https://www.ams.org/mathscinet-getitem?mr=2971025
UR  - https://doi.org/10.1016/j.anihpc.2012.02.004
DO  - 10.1016/j.anihpc.2012.02.004
LA  - en
ID  - AIHPC_2012__29_5_653_0
ER  - 
%0 Journal Article
%A Lu, Guozhen
%A Wang, Peiyong
%A Zhu, Jiuyi
%T Liouville-type theorems and decay estimates for solutions to higher order elliptic equations
%J Annales de l'I.H.P. Analyse non linéaire
%D 2012
%P 653-665
%V 29
%N 5
%I Elsevier
%U https://doi.org/10.1016/j.anihpc.2012.02.004
%R 10.1016/j.anihpc.2012.02.004
%G en
%F AIHPC_2012__29_5_653_0
Lu, Guozhen; Wang, Peiyong; Zhu, Jiuyi. Liouville-type theorems and decay estimates for solutions to higher order elliptic equations. Annales de l'I.H.P. Analyse non linéaire, Volume 29 (2012) no. 5, pp. 653-665. doi : 10.1016/j.anihpc.2012.02.004. http://www.numdam.org/articles/10.1016/j.anihpc.2012.02.004/

[1] S. Agmon, A. Douglis, L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equation satisfying general boundary conditions, I, Comm. Pure Appl. Math. 12 (1959), 623-729 | MR | Zbl

[2] H. Berestycki, L. Caffarelli, L. Nirenberg, Further qualitative properties for elliptic equation in unbounded domains, Ann. Sc. Norm. Super. Pisa Cl. Sci. 25 (1997), 69-94 | EuDML | Numdam | MR | Zbl

[3] I. Birindelli, E. Mitidieri, Liouville theorems for elliptic inequalities and applications, Proc. Roy. Soc. Edinburgh Sect. A 128 (1998), 1217-1247 | MR | Zbl

[4] J. Busca, R. Manasevich, A Liouville-type theorem for Lane–Emden systems, Indiana Univ. Math. J. 51 no. 1 (2002), 37-51 | MR | Zbl

[5] G. Caristi, L. DʼAmbrosio, E. Mitidieri, Representation formulae for solutions to some classes of higher order systems and related Liouville theorems, Milan J. Math. 76 (2008), 27-67 | MR | Zbl

[6] W. Chen, C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J. 63 (1991), 615-622 | MR | Zbl

[7] W. Chen, C. Li, B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math. 59 no. 3 (2006), 330-343 | MR | Zbl

[8] E. Colorado, I. Peral, Semilinear elliptic problems with mixed Dirichlet–Neumann boundary conditions, J. Funct. Anal. 199 (2003), 468-507 | MR | Zbl

[9] E. Dancer, Some notes on the method of moving planes, Bull. Austral. Math. Soc. 46 (1992), 425-434 | MR

[10] L. Damascelli, F. Gladiali, Some nonexistence results for positive solutions of elliptic equations in unbounded domains, Rev. Mat. Iberoamericana 20 (2004), 67-86 | EuDML | MR | Zbl

[11] D.G. De Figueiredo, P.L. Lions, R.D. Nussbaum, A priori estimate and existence of positive solution to semilinear elliptic equations, J. Math. Pures Appl. 61 (1982), 41-63 | MR | Zbl

[12] D. De Figueiredo, B. Sirakov, Liouville type theorem, monotonicity results and a priori bounds for positive solution of elliptic systems, Math. Ann. 33 no. 2 (2005), 231-260 | MR | Zbl

[13] Y. Guo, J. Liu, Liouville-type theorems for polyharmonic equations in N and in + N , Proc. Roy. Soc. Edinburgh Sect. A 138 (2008), 339-359 | MR | Zbl

[14] B. Gidas, W. Ni, L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 no. 3 (1979), 209-243 | MR | Zbl

[15] B. Gidas, J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math. 34 (1981), 525-598 | MR | Zbl

[16] B. Gidas, J. Spruck, A priori bounds for positive solutions for nonlinear elliptic equations, Comm. Partial Differential Equations 6 (1981), 883-901 | MR | Zbl

[17] G. Lu, J. Zhu, The axial symmetry and regularity of solutions to an integral equation in a half space, Pacific J. Math. 253 no. 2 (2011), 455-473 | MR | Zbl

[18] E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in N , Differential Integral Equations 9 (1996), 465-479 | MR | Zbl

[19] E. Mitidieri, A Rellich type identity and applications, Comm. Partial Differential Equations 18 no. 1–2 (1993), 125-151 | MR | Zbl

[20] P. Poláčik, P. Quittner, P. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, Duke Math. J. 139 (2007), 555-579 | MR | Zbl

[21] W. Reichel, T. Weth, Existence of solutions to nonlinear, subcritical higher order elliptic Dirichlet problems, J. Differential Equations 248 (2010), 1866-1878 | MR | Zbl

[22] J. Serrin, H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differential Integral Equations 9 no. 4 (1996), 635-653 | MR | Zbl

[23] B. Sirakov, Existence results and a priori bounds for higher order elliptic equations and systems, J. Math. Pures Appl. 89 (2008), 114-133 | MR | Zbl

[24] P. Souplet, The proof of the Lane–Emden conjecture in four space dimensions, Adv. Math. 221 no. 5 (2009), 1409-1427 | MR | Zbl

[25] J. Wei, X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann. 313 (1999), 207-228 | MR | Zbl

Cited by Sources: